Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
129 Doctors are Online

Hodgkin's Lymphoma, chemotherapy, getting drunk on less alcohol,

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 78 Questions
I have gone through 6 months of chemo & finished 6 months ago. I have noticed that if I have more than 1-2 glasses of wine or spirits, I feel & act like I drank a whole lot more. Is this normal & will it go away? I am a woman of 53. I was treated for Hodgkin's Lymphoma. I am physically fit & very active. No other health issues.
Posted Wed, 25 Apr 2012 in Lymphoma
Answered by Dr. Joey 4 hours later

Thanks for the query.

I noticed couple of things when I looked at your current medications. It could explain the reason for your feeling of being excessively drunk even though you have not consumed much. It is called additive or synergestic effect when a drug modifies the effect of another drug(alcohol in your case), so that ultimately the effects of the two drugs add up or even exerts more effect than the sum of their individual effects.

Lexapro(Escitalopram) has an additive effect when given with an anti histamine like Allegra. Even though Allegra is a relatively non sedative drug compared to other anti histamines it still has some sedative properties. When you take Alcohol in addition to these two drugs, it also adds up to the drowsiness.

You can read more about these drug interactions of Lexapro in the following site:

You can read more about these drug interactions of Alcohol in the following site:

Please avoid or cut down the intake of alcohol since you are taking Lexipro and Allegra. Also please take care while operating machinery and driving when you are taking lexipro.

Hope I have answered your query, I will be available to answer your follow up queries.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Oncologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor